Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 4, 2010, 9:18 PM EDT for 6 counties in Indiana. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2010, 9:18 PM EDT (01:18 UTC)
- Expired
- Jun 4, 2010, 10:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Adams County, IN, Blackford County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 107 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:26 PM EDT | TSTM WND GST 75 | 2 Nw Van Buren, IN | A SEMI WAS ROLLED OVER ON INTERSTATE 69 NEAR MILE MARKER 70. |
| Jun 4, 9:43 PM EDT | TSTM WND GST 65 | Balbec, IN | ESTIMATED 65 MPH WINDS WITH LOTS OF SMALL TREE LIMBS FLYING AROUND. |
| Jun 4, 9:58 PM EDT | TSTM WND GST 65 | Balbec, IN | ESTIMATED 65 MPH WINDS WITH LOTS OF SMALL TREE LIMBS FLYING AROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 4, 6:29 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2291 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
299
WUUS53 KIWX 050118
SVRIWX
INC001-009-053-069-075-179-050215-
/O.NEW.KIWX.SV.W.0039.100605T0118Z-100605T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
918 PM EDT FRI JUN 4 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
JAY COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN GRANT COUNTY IN CENTRAL INDIANA...
SOUTHERN WELLS COUNTY IN NORTHEAST INDIANA...
SOUTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
* UNTIL 1015 PM EDT
* AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED NEAR VAN BUREN...
OR 9 MILES NORTHEAST OF MARION...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARTFORD CITY...BERNE...PORTLAND...MONTPELIER...PENNVILLE...
GENEVA...WARREN...PLUM CREEK...MCNATTS...BUCKEYE...ROLL...MOUNT
ZION...LIBERTY CENTER...KEYSTONE AND WELLSBURG.
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
LAT...LON 4052 8563 4076 8549 4068 8480 4032 8480
4032 8481 4031 8496
TIME...MOT...LOC 0117Z 290DEG 39KT 4061 8548
WIND...HAIL 70MPH IN
$$
JC3 follow-up statements
603
WWUS53 KIWX 050136
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 PM EDT FRI JUN 4 2010
INC001-009-053-069-075-179-050215-
/O.CON.KIWX.SV.W.0039.000000T0000Z-100605T0215Z/
HUNTINGTON IN-ADAMS IN-WELLS IN-GRANT IN-JAY IN-BLACKFORD IN-
936 PM EDT FRI JUN 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BLACKFORD...JAY...NORTHEASTERN GRANT...SOUTHERN WELLS...SOUTHERN
ADAMS AND SOUTHEASTERN HUNTINGTON COUNTIES...
AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THIS SEVERE STORM WAS LOCATED NEAR MONTPELIER...
OR ABOUT 10 MILES NORTHEAST OF HARTFORD CITY...AND MOVING EAST AT 55
MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PENNVILLE...
GENEVA...PORTLAND AND BERNE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PETROLEUM...DILLMAN...FIAT...NOTTINGHAM...BALBEC...DOMESTIC...BRYANT.
CEYLON...WESTCHESTER...TRINITY AND NEW CORYDON.
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 80 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE ACROSS PORTIONS OF WABASH AND GRANT COUNTIES. THIS IS AN
EXTREMELY DANGEROUS SITUATION. GO TO A BASEMENT OR SMALL INTERIOR
ROOM. EVACUATE MOBILE HOMES...AND SEEK SHELTER INSIDE A STURDY
STRUCTURE.
LAT...LON 4049 8553 4074 8543 4068 8480 4032 8480
4032 8481 4031 8496
TIME...MOT...LOC 0134Z 283DEG 48KT 4058 8525
WIND...HAIL 80MPH IN
$$
JC961
WWUS53 KIWX 050201
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EDT FRI JUN 4 2010
INC009-053-069-179-050210-
/O.CAN.KIWX.SV.W.0039.000000T0000Z-100605T0215Z/
HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
1001 PM EDT FRI JUN 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR BLACKFORD...NORTHEASTERN
GRANT...SOUTHERN WELLS AND SOUTHEASTERN HUNTINGTON COUNTIES IS
CANCELLED...
AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4041 8518 4057 8516 4060 8504 4059 8480
4032 8480 4031 8496
TIME...MOT...LOC 0200Z 291DEG 37KT 4049 8495
$$
INC001-075-050215-
/O.CON.KIWX.SV.W.0039.000000T0000Z-100605T0215Z/
ADAMS IN-JAY IN-
1001 PM EDT FRI JUN 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR JAY AND EXTREME SOUTHERN ADAMS COUNTIES...
AT 956 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
SEVERE STORM WAS LOCATED 5 MILES NORTH OF PORTLAND...AND MOVING EAST
AT 45 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME
SOUTHERN ADAMS AND JAY COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
WESTCHESTER...BRICE AND BELLFOUNTAIN.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 65 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
LAT...LON 4041 8518 4057 8516 4060 8504 4059 8480
4032 8480 4031 8496
TIME...MOT...LOC 0200Z 291DEG 37KT 4049 8495
WIND...HAIL 70MPH IN
$$
JC425
WWUS53 KIWX 050214
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 PM EDT FRI JUN 4 2010
INC001-075-050225-
/O.EXP.KIWX.SV.W.0039.000000T0000Z-100605T0215Z/
ADAMS IN-JAY IN-
1014 PM EDT FRI JUN 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR JAY AND EXTREME SOUTHWESTERN
ADAMS COUNTIES HAS EXPIRED...
AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
LAT...LON 4041 8518 4057 8516 4060 8504 4059 8480
4032 8480 4031 8496
TIME...MOT...LOC 0215Z 291DEG 37KT 4043 8477
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:45 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 4, 7:45 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 745 PM EDT FRI JUN 4 2010 .AVIATION... DIFFICULT AVIATION FORECAST WITH RESPECT TO CONVECTIVE CHANCES AT TAF SITES THIS PERIOD. SHORT WAVE PASSING THROUGH THE GREAT LAKES GENERATING SCATTERED CONVECTION ALL AROUND THE AREA BUT NO IMMEDIATE IMPACTS AT TAF LOCATIONS. KFWA LOOKS TO HAVE BEST CHANCE AT TSRA LATER THIS EVENING BUT EVEN THAT MAY BE A GLANCING BLOW AS RADAR SHOWS CONVECTION IN NORTHWEST INDIANA SLIDING SOUTHEAST AT CURRENT TIME. INCLUDED A TEMPO GROUP FOR THIS PASSAGE. MODELS RATHER AGGRESSIVE WITH DEVELOPING A STRONG MESOSCALE CONVECTIVE COMPLEX UPSTREAM TONIGHT AND RIDING IT EAST INTO OUR AREA SATURDAY. PROBLEM LIES WITH RATHER POOR HANDLING OF CURRENT CONVECTION TO OUR SOUTHWEST WHICH APPEARS FURTHER SOUTH THAN MODEL FORECASTS. WILL KEEP A CB MENTION AT KSBN TOMMORROW AND A VCTS AT KFWA BUT CONFIDENCE LOW UNTIL WE SEE HOW THINGS DEVELOP UPSTREAM OVERNIGHT. COULD CERTAINLY BE A PROLONGED WINDOW OF MODERATE TO HEAVY RAIN WITH TSRA AND MVFR TO IFR CIGS WITH THIS CONVECTIVE COMPLEX BUT LOCATION REMAINS TOO UNCERTAIN FOR GREATER WX IN TAFS AT THIS TIME. && .SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT... SFC FRONTAL BOUNDARY WITH MULTIPLE WAVES TO IMPACT THE AREA IN THE SHORT TERM. FIRST ROUND ALREADY INITIATING IN EXTREME SE CWA AS BOUNDARY LAYER QUICKLY DESTABILIZING. VIS SAT DEPICTING CONVERGENT BOUNDARY WITH ENHANCED CU FIELD FROM FDY TO AOH TO MIE. MID LEVEL SUPPORT MAKING ITS WAY ACROSS CENTRAL GREAT LAKES AS WELL WITH KGRR VWP INDICATING MODEST 50KT SPEED MAX AT 500MB. NORTHWARD PUSH OF SFC FRONTAL BOUNDARY EXPECTED TO CARRY THIS FEATURE JUST NORTH OF THE CWA RESULTING IN INC LOW LEVEL MOISTURE AND CONTINUED DESTABILIZATION...BUT ALSO LEAVING LIMITED FORCING AND FOCUS FOR CONVECTION THIS EVENING. AS A RESULT...PLAN TO LEAVE POPS IN CHANCE RANGE FOR TONIGHT AS FOCUS THEN SHIFTS TOWARD ARRIVAL OF NEXT WAVE RIDING ALONG THE BOUNDARY SATURDAY MORNING. LOW LEVEL FORCING TO ORGANIZE BACK IN CENTRAL PLAINS OVERNIGHT IN SUPPORT OF NOCTURNAL MCS DEVELOPMENT AS STRONG MOISTURE TRANSPORT AIDED BY 50+KT LLJ NOSES INTO SOUTHERN IA OVERNIGHT. EVOLUTION OF THIS FEATURE TO GO A LONG WAY IN DETERMINING OUTCOME OF SENSIBLE WEATHER FOR OUR AREA ON SATURDAY. MODEL INDICATIONS ATTM POINT TOWARD AN EASTWARD PROPAGATING MCS AS IT RIDES ALONG 850-300MB THICKNESS RIDGE INTO OUR WESTERN CWA. WILL REWORK MORNING WX GRIDS ACCORDINGLY TO ACCOUNT FOR THIS...BUMPING UP TO LIKELY IN WESTERN HALF. LOW LEVEL FORCING TO MAINTAIN INTO SATURDAY AS LLJ PUSHES INTO NORTHERN ILLINOIS BY 18Z. THIS WILL BE ACCOMPANIED BY SFC FRONTAL WAVE AND LENDS SUPPORT TO A REGENERATIVE MCS TYPE PATTERN. COMBINE THIS WITH PW PROGGED TO BE IN THE 1.5-2.0 INCH RANGE AND POTENTIAL FOR HEAVY RAIN CERTAINLY IN PLAY SATURDAY AFTN/EVENING. TEMPS THROUGH THE PERIOD APPEAR ON TRACK AND ONLY MINOR ADJUSTMENTS MADE. && .LONG TERM.../SUNDAY THROUGH THURSDAY/... ON SUNDAY SFC LOW WILL BE MOVING AWAY TO THE EAST YET STILL PULLING COLD FRONT/INVERTED TROUGH BEHIND INTO THE AREA EARLY. 12Z NAM/9Z SREF FASTEST CLEARING THE CWA WITH 12Z GFS/ECMWF SLOWER AND MAINTAINING SHRA IN THE EAST EARLY. WITH MIXED GUIDANCE WILL RETAIN EARLY SUNDAY CHC POP FOR EASTERN AREAS AFTER WHICH COOLER DRIER AIR OVERSPREADS THE REGION AS ZONAL FLOW ALOFT BUCKLES SOMEWHAT INTO MILD TROUGHING OVER THE GREAT LAKES. NAM12/GFS ALSO TRY TO FIRE SOME LIGHT SHRA AS WEAK MID LEVEL SHRTWV DROPS THROUGH NW FLOW BUT GIVEN DRY AIR PERMEATING LOWER LEVELS WILL CONTINUE TO RIDE DRY GRID AT THIS TIME. QUIETER PERIOD THEN APPEARS IN STORE THOUGH SIGNIFICANT MODEL DIFFERENCES ARE BEGINNING TO APPEAR. OP GFS HOLDS ON TO STRONGER RIDGING OVER THE PLAINS KEEPING A STEEPER AND COOLER NW FLOW ALOFT OVER THE REGION...WHILE THE ECMWF REMAINS MORE ZONAL FLOW. BOTH DEVELOP MCS ACTIVITY UPSTREAM TUESDAY AND BRING IT EASTWARD...BUT THE MORE AMPLIFIED GFS ROLLS THIS ACTIVITY SOUTH OF THE CWA. AGAIN CHC POPS ARE REASONABLE THOUGH IF CURRENT GFS/GFS ENSEMBLE MEAN TIMING REMAINS CONSISTENT A FORWARD ADJUSTMENT IN TIME COULD BE NEEDED.. LATE PERIOD GFS THEN PROGRESSES ITS EARLIER AMPLIFICATION DOWNSTREAM WHILE THE ECMWF INTENSIFIES RIDGE CENTERED ALONG GULF COAST. IN BOTH CASES THIS FORESHADOWS A WARMING TREND THOUGH WITH THE MED RANGE MODELS DIFFERING IN THE MECHANISM WILL REMAIN CONSERVATIVE WITH LATE PD TEMPS INCREASING INTO THE LOW 80S&& .AVIATION... AREA OF SHOWERS AND THUNDERSTORMS OVER IA/WI MOVG EAST INTO DRIER AIR AND WKNG. SOME POSSIBILITY THAT TSTMS WILL DVLP ALONG OUTFLOW BOUNDARY WELL AHEAD OF MN/IA CDFNT AND AFFECT NRN INDIANA THIS AFTN AS FCST BY 00Z 4KM NMM-WRF, BUT GIVEN LACK OF EVIDENCE OF THIS FEATURE ATTM AND QUESTION IF MOISTURE/INSTABILITY WILL RETURN TO OUR AREA QUICKLY ENOUGH FOR CONVECTION TO DEVELOP THIS AFTN EVEN IF OUTFLOW BOUNDARY DOES MATERIALIZE, BELIEVE BETTER CHC LIES CLOSER TO FRONT MOVG INTO THE AREA TONIGHT... THUS PUSHED BACK TEMPO TSRA GROUP WITH MVFR CONDITIONS 4HRS AT BOTH TERMINALS. OTRWS, VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LOGSDON LONG TERM...LUD AVIATION...LASHLEY
Hazardous weather outlook, Jun 4, 5:20 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EDT FRI JUN 4 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 520 AM EDT FRI JUN 4 2010 /420 AM CDT FRI JUN 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES INTO THE AREA. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE PREDOMINANT STORM TYPE IS EXPECTED TO BE BOWING LINE SEGMENTS...THOUGH AN ISOLATED SUPERCELL IS ALSO POSSIBLE... MAINLY THIS AFTERNOON. STORM MOTION IS EXPECTED TO BE EAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES EAST ALONG THE STALLED FRONT ACROSS THE AREA. SOME OF THE STORMS MAY BE SEVERE. ALSO... CONDITIONS APPEAR FAVORABLE FOR STORMS TO MOVE REPEATEDLY ACROSS THE SAME AREA CAUSING LOCALLY HEAVY RAINFALL AND POSSIBLY FLOODING. SOME LINGERING THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN PORTIONS OF THE AREA SUNDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA AGAIN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING AND AGAIN SATURDAY AND SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS COULD CONTAIN WIND GUSTS OVER 50 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. SOME OF THE STORMS COULD CONTAIN WIND GUSTS OVER 35 KNOTS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN BY WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 4, 8:41 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG NEW WAVERLY 40.76N 86.19W
06/04/2010 CASS IN EMERGENCY MNGR
MULTIPLE TREES DOWN. PEA SIZE HAIL ALSO REPORTED.
&&
EVENT NUMBER IWX1000626
SAWLocal storm report, Jun 4, 8:45 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG PERU 40.75N 86.07W
06/04/2010 MIAMI IN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN PERU.
&&
EVENT NUMBER IWX1000627
BMLLocal storm report, Jun 4, 8:48 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG PERU 40.75N 86.07W
06/04/2010 MIAMI IN EMERGENCY MNGR
TREE DOWN ON CAR WITH PEOPLE IN THE CAR ON SOUTH END OF
PERU.
&&
EVENT NUMBER IWX1000628
BMLLocal storm report, Jun 4, 9:10 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG LA FONTAINE 40.67N 85.72W
06/04/2010 WABASH IN EMERGENCY MNGR
TREE DOWN
&&
EVENT NUMBER IWX1000629
FISHERLocal storm report, Jun 4, 9:11 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
911 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL LA FONTAINE 40.67N 85.72W
06/04/2010 M0.88 INCH WABASH IN EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED.
&&
EVENT NUMBER IWX1000630
FISHERLocal storm report, Jun 4, 9:17 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
917 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 2 S LA FONTAINE 40.64N 85.72W
06/04/2010 E50 MPH GRANT IN TRAINED SPOTTER
ON HWY 15 AT GRANT WABASH COUNTY LINE.
&&
EVENT NUMBER IWX1000631
BMLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:17 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 58 min |
| Jun 4, 8:32 PM EDT | Severe Thunderstorm Warning | IWX | White | 58 min |
| Jun 4, 8:45 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Miami, Wabash | 45 min |
| Jun 4, 10:56 PM EDT | Special Weather Statement | IWX | Grant | 34 min |
| Jun 5, 1:34 AM EDT | Special Weather Statement | IWX | Allen | 41 min |
| Jun 5, 4:16 AM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.